Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 7:41 AM CDT for Carroll County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 7:41 AM CDT (12:41 UTC)
- Expired
- May 9, 2006, 8:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Carroll County, AR
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 4:24 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 091241
SVRTSA
ARC015-091345-
/O.NEW.KTSA.SV.W.0285.060509T1241Z-060509T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 845 AM CDT
* AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF EUREKA SPRINGS TO 9 MILES SOUTHWEST
OF EUREKA SPRINGS...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...EUREKA
SPRINGS...BERRYVILLE...RUDD...RULE...GREEN FOREST...OSAGE...
CARROLLTON AND ALPENA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3640 9385 3631 9385 3630 9366 3613 9354
3613 9330 3640 9329
$$2 follow-up statements
000
WWUS54 KTSA 091259
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT TUE MAY 9 2006
ARC015-091345-
/O.CON.KTSA.SV.W.0285.000000T0000Z-060509T1345Z/
CARROLL AR-
759 AM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR CARROLL COUNTY...
AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED NEAR RULE...
MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARROLLTON AND
DENVER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3649 9385 3631 9385 3630 9366 3613 9354
3613 9330 3649 9330
$$000
WWUS54 KTSA 091344
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT TUE MAY 9 2006
ARC087-091354-
/O.EXP.KTSA.SV.W.0286.000000T0000Z-060509T1345Z/
MADISON AR-
844 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 845
AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3631 9386 3607 9393 3577 9397 3577 9353
3613 9341 3613 9353 3630 9364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:36 AM CDT, 5 minutes earlier.
Area forecast discussion, May 9, 7:36 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 736 AM CDT TUE MAY 9 2006 .UPDATE... HAVE UPDATED FORECAST REMOVING FLASH FLOOD WATCH AND SEVERE THUNDERSTORM WATCH FROM NORTHEAST OKLAHOMA. THREAT OF HEAVY RAIN HAS ENDED FOR THIS MORNING IN THE WATCH AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE COUNTIES IN NORTHWEST ARKANSAS. THE MCS THAT MOVED THROUGH NORTHEAST OKLAHOMA EARLIER THIS MORNING HAS LAID DOWN A OUTFLOW BOUNDARY THAT MAY BECOME A FOCUS FOR STRONG CONVECTION THIS AFTERNOON. VERY STEEP LAPSE RATES AND DAYTIME HEATING ALONG AND SOUTH OF THIS BOUNDARY WILL RESULT IN EXTREME INSTABILITY AND CONVECTION IS EXPECTED THIS AFTERNOON. THIS COULD RESULT IN A SIGNIFICANT SEVERE WEATHER OUTBREAK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, May 9, 4:51 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT TUE MAY 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 AM CDT TUE MAY 9 2006 ...SIGNIFICANT SEVERE WEATHER EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A THUNDERSTORM COMPLEX IS MOVING OUT OF SOUTHERN KANSAS AND INTO NORTHEAST OKLAHOMA EARLY THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL. HEAVY RAIN WILL ALSO ACCOMPANY THIS COMPLEX WITH 1 TO 3 INCHES OF RAIN POSSIBLE IN A SHORT PERIOD OF TIME. THIS WOULD LIKELY RESULT IN FLOODING OF LOW LYING AREAS. THIS THUNDERSTORM COMPLEX WILL DISSIPATE LATER THIS MORNING AS THE LOW LEVEL JET WEAKENS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY LEFT OVER FROM THE EARLY MORNING COMPLEX AND ALONG A COLD FRONT THAT WILL SLIDE INTO THE REGION TODAY. THE AIRMASS ACROSS THE REGION WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS TEMPERATURES RISE INTO THE 80S ACROSS MUCH OF THE REGION AND DEW POINTS SURGE INTO THE UPPER 60S AND LOWER 70S. THIS AIRMASS WILL EASILY SUPPORT SEVERE THUNDERSTORMS AND WITH ADEQUATE DEEP LAYER SHEER...TORNADIC SUPERCELLS WILL ALSO BE POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE LATE EVENING HOURS. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS MAY BE POSSIBLE LATE TONIGHT AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OUT ACROSS WESTERN OKLAHOMA AND PUSHES TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVES INTO THE REGION LATE TONIGHT WILL CONTINUE ACROSS THE AREA ON WEDNESDAY MORNING. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. AFTER A COUPLE OF DRY DAYS...THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST OVER THE WEEKEND AS ANOTHER COLD FRONT PUSHES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 9, 5:13 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT TUE MAY 9 2006
OKZ054-055-059-060-064-091115-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
513 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...PAWNEE...TULSA AND CREEK
AT 513 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF DEWEY TO 5 MILES SOUTHWEST OF
BARNSDALL TO CLEVELAND TO 8 MILES WEST OF MARAMEC...MOVING SOUTHEAST
AT 45 MPH.
A LARGE PORTION OF OSAGE...WASHINGTON...PAWNEE...TULSA AND CREEK
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 615 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 9, 6:32 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
632 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND GST INOLA 36.15N 95.51W
05/09/2006 E60.00 MPH ROGERS OK TRAINED SPOTTER
&&
RJSLocal storm report, May 9, 7:02 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG SPAVINAW 36.39N 95.05W
05/09/2006 MAYES OK EMERGENCY MNGR
LARGE TREES AND POWER LINES DOWN IN SPAVINAW
&&
MATSpecial weather statement, May 9, 7:15 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 AM CDT TUE MAY 9 2006
ARZ001-010-091315-
BENTON AR-WASHINGTON AR-
715 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 715 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF PEA RIDGE TO HEALING SPRINGS
TO 3 MILES NORTH OF CINCINNATI...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT
GROVE...WALNUT HILL...HICKS...ROCKY COMFORT...FAIRMOUNT...BLAND...
SHADY GROVE...MILLER...ODELL...TUTTLE...MAYFIELD...HILL TOP...
HARMON...BENTONVILLE...SILOAM SPRINGS...ROGERS...SULPHUR SPRINGS...
LOWELL...GENTRY...GRAVETTE...PEA RIDGE...GATEWAY...LAKE FRANCIS...
GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...
WAR EAGLE...MONTE NE...LOOKOUT...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD...BEAVER LAKE...
FAYETTEVILLE...SPRINGDALE...WINSLOW...WEST FORK...LINCOLN...PRAIRIE
GROVE...ELKINS...FARMINGTON...BLACKBURN...HOGEYE...STRICKLER...
MORROW...BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...CANEHILL...
DURHAM...SULPHUR CITY...SUMMERS...BLACK OAK...GREENLAND...RHEA...
VINEY GROVE...CINCINNATI...WEDINGTON...SAVOY...GOSHEN...WHEELER...
JOHNSON...SONORA...TONTITOWN AND ELM SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.Local storm report, May 9, 7:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST BENTONVILLE 36.37N 94.21W
05/09/2006 M62 MPH BENTON AR TRAINED SPOTTER
STOP SIGN BLOWN OVER. SMALL TREES DOWN.
&&
PBSLocal storm report, May 9, 7:35 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST BENTONVILLE 36.37N 94.21W
05/09/2006 M62 MPH BENTON AR TRAINED SPOTTER
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 59 min |
| May 9, 7:46 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 59 min |
| May 9, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 66 min |
| May 9, 8:13 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 9, 11:01 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 23 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.